November 8, 2022 
9:00 AM-12:00 PM (EST)
In-Person: Chelsea Factory, 547 W 26th St, New York, NY 10001 ♿
Virtual: Zoom link will be provided for virtual participants 💻
For general inquires, please reach out to [email protected].

AMPL!FY YOUTH VOICE SYMPOSIUM: HEAL. SUPPORT. UPLIFT. 

Join Youth Communication and educational leaders from around the country as we share strategies that create culturally responsive, learning communities that:

  • Heal from experiences with racism, sexism, and other injustices
  • Support students to achieve their personal and academic goals
  • Uplift teen voice in a world that too often marginalizes them 

DESCRIPTION

Educators are playing an increasingly vital role in helping young people develop the social and emotional learning skills to navigate systems of oppression—and change them. This symposium will include a networking breakfast (in-person), a thought leadership panel, and an interactive session framed with a reading of authentic teen-written stories from Youth Communication’s award-winning writing program. 

“I haven’t been in a professional
development this engaging in a while!”

Teacher, Queens Technical High School

WHO SHOULD ATTEND? 

Anyone who cares deeply about culturally responsive education and social emotional learning for K-12 youth, including: 

District Leaders (Principals, Administration, etc.), Industry Executives, Chief Executive Officer, Chief Operating Officer, Chief Product Officer, Sales 

NOTE: We are placing a limit on five people from any one organization in order to foster learning and professional development for the education and youth-serving community. This symposium will be livestreamed and recorded. Participants will have access to the recording. It is not an opportunity for commercial activity. 

WHO WILL I HEAR FROM? 

INTRODUCTIONS

Betsy Cohen, Executive Director at Youth Communication
Dana Nurse, Director of Culturally Responsive Education at Youth Communication 

PANEL

Moderator: Gess LeBlanc, PhD, Associate Professor, Hunter College
Limarys Caraballo, PhD, Associate Professor, Teachers College
María Cioè-Peña, PhD, Assistant Professor, University of Pennsylvania
Tonya Leslie, PhD, Educator, Author, and YC Alumna
Youth Communication Writer, TBA

BREAKOUT SESSION FACILITATORS

Lorena Estrella, Trainer at Youth Communication
Kinyanna Evans, Education Programs Coordinator at Youth Communication
Janelle Greco, Director of Training at Youth Communication
Greg Holley, Trainer at Youth Communication
Dana Nurse, Director of Culturally Responsive Education at Youth Communication

PANEL – RESEARCH & INSIGHTS

The panel of educators, thought leaders, and youth will address the question, “How can schools and out-of-school organizations support students and facilitate tough conversations about their experiences with racism, sexism, transphobia, homophobia, and able-ism?” We will also discuss the changes schools and other youth-serving organizations should make to become culturally responsive learning communities that are supportive and uplifting spaces for all young adults. 

COMMUNITY – BREAK OUT SESSION

Join other Education Leaders as we focus on sharing solutions for today’s complex education challenges and strategies. Hear from District Leaders on how they’re thinking about this school year and beyond. The round-table breakouts following the panel will use YC’s true, teen written stories to understand the very real impact of today’s challenges on students’ lives and learning. Participants will develop a more accurate, strengths-based perceptions of young peoples’ lived-experiences. 

WHAT YOU GET

Through listening to the panel, reading a teen story, and discussing with their peers, educational leaders will walk away with knowledge and tools to create healing and culturally responsive learning communities. Every in-person participant will walk away with a culturally responsive education curriculum centered around Youth Communication’s evidence based, social and emotional learning centered youth stories. 

SCHEDULE 

TIME (EST) & AGENDA:

9:00 AM - 9:30 AM EST (30 mins): 
Registration + Breakfast Networking 

9:30 AM - 9:45 AM  (15 mins):  
Welcome and Introductions 

9:45 AM - 10:30 AM (45 mins):
Panel Discussion  

10:30 AM - 11:00 AM (30 mins): 
Roundtable Breakouts: Story Discussion  
Youth Communication’s trainers will facilitate the reading and discussion of the story, several conversations happening at the same time and independently of each other 

11:00 AM - 11:15 AM (15 mins):
Break 

11:15 AM - 11:45 AM (30 mins): 
Roundtable Breakouts: Story Application/Implementation 
Youth Communication's trainers will facilitate this interactive session and livestream registrants will participate in virtual breakout rooms  

11:45 AM - 11:55 AM (5 mins): 
Closing Remarks 

11:55AM - 12:05PM (10 mins): Networking & Exit

NOTE: We are placing a limit on five people from any one organization for the NYC in-person event in order to foster learning and professional development for the education and youth-serving community. This symposium will be livestreamed and recorded for continued learning. All Symposium registrants will have access to the recording to share with others in their organization. It is not an opportunity for commercial activity. 

For general inquires, please reach out to [email protected]youthcomm.org.
For sponsorship inquires, please reach out to Tara DeWorsop at [email protected].
For media inquires, please reach out to Anna Ziverts at [email protected].